Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 21, 2022, 4:00 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2022, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 21, 2022, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 222 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WGUS54 KMAF 212100
FFWMAF
TXC243-220000-
/O.NEW.KMAF.FF.W.0010.220621T2100Z-220622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
400 PM CDT Tue Jun 21 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
North Central Jeff Davis County in southwestern Texas...
* Until 700 PM CDT.
* At 400 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Jeff Davis County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3083 10423 3093 10426 3102 10416 3093 10407
3080 10413
FLASH FLOOD...RADAR INDICATED
$$
James DeBerry1 follow-up statement
363
WGUS74 KMAF 212147
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
447 PM CDT Tue Jun 21 2022
TXC243-220000-
/O.CON.KMAF.FF.W.0010.000000T0000Z-220622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
447 PM CDT Tue Jun 21 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR NORTH CENTRAL JEFF DAVIS COUNTY...
At 447 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.5 and 1 inch of rain has
fallen in the last hour. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of North Central Jeff Davis County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3083 10423 3093 10426 3102 10416 3093 10407
3080 10413
FLASH FLOOD...RADAR INDICATED
$$
James DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:38 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 21, 2:38 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 238 PM CDT Tue Jun 21 2022 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Tue Jun 21 2022 TS/SHRA is having a more difficult time developing today and is expected to remain west of all the TAF sites though a couple could move into the vicinity of CNM. Otherwise VFR conditions will continue. South to southeast winds will gust at all terminals except CNM, which has a northwest wind due to a stationary trough just to the east. Hennig && .SHORT TERM... (This afternoon through Wednesday night) Issued at 231 PM CDT Tue Jun 21 2022 Radar is not as active this afternoon as it was yesterday. This was expected as the upper level high over the Mississippi River Valley builds back farther west increasing subsidence. Satellite does still show agitated cumulus from southeastern New Mexico to the Big Bend so scattered storms will still develop, the coverage will just be less. The main threat will again be flash flooding especially in the mountains and at low water crossings. The convective activity will diminish overnight with the loss of daytime heating and there will be less if any showers tomorrow as the high center retrogrades even farther west back into Texas. The closer proximity of the high will not only end rain chances but should also nudge temperatures up a degree or two. Highs won't get too bad thanks to a deep southeasterly flow advecting in milder Gulf of Mexico air. Hennig && .LONG TERM... (Thursday through Monday) Issued at 231 PM CDT Tue Jun 21 2022 To start the long term period, the upper ridge will be centered over the southern Plains and will be in control through late-week. Thickness and 500mb heights will peak on Thursday/Friday with highs in the 90s and 100s returning on Thursday and even hotter on Friday with high temperatures widely in the low 100s. A few isolated thunderstorms are possible across far northwestern Eddy County each afternoon, catching the edge of any Monsoonal moisture mostly stuck over west-central New Mexico. The upper ridge weakens some slides back eastward towards the ArkLaTex Saturday through Sunday, opening the door for a cold front to move through early next week sent by a potent trough swinging through the Great Lakes. Global models still disagree with the progression of this front as the GFS remains more aggressive in pushing a stronger front into our area, brining cooler temperatures and rain along with it while the ECMWF, though it brings a weaker front our way, doesn't impact temperatures much or bring any rain. Regardless, the NBM is showing cooler temps for Monday and Tuesday, with isolated to scattered PoPs Sunday, Monday, and Tuesday, highlighting the uncertainty in front strength/timing. -Munyan && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 99 74 101 / 0 0 0 0 Carlsbad 67 94 69 97 / 20 0 0 10 Dryden 73 97 72 100 / 0 0 0 0 Fort Stockton 71 95 71 100 / 0 0 0 0 Guadalupe Pass 66 85 67 91 / 30 0 0 10 Hobbs 69 93 69 96 / 0 0 0 0 Marfa 59 89 58 92 / 20 0 0 0 Midland Intl Airport 73 97 74 99 / 0 0 0 0 Odessa 74 96 74 99 / 0 0 0 0 Wink 72 98 72 100 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...10 LONG TERM....16 AVIATION...10
Hazardous weather outlook, Jun 21, 2:22 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 222 PM CDT Tue Jun 21 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-221930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 222 PM CDT Tue Jun 21 2022 /122 PM MDT Tue Jun 21 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Showers and storms are again expected for the higher terrain and adjacent plains of southeast NM and far west Texas this afternoon and evening. These storms will be accompanied by frequent lightning, small hail, gusty winds, and heavy rainfall, which may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 21, 3:34 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
334 PM CDT Tue Jun 21 2022
TXZ272-276>278-212115-
Van Horn and Highway 54 Corridor TX-Marfa Plateau TX-
Davis Mountains Foothills TX-Davis Mountains TX-
334 PM CDT Tue Jun 21 2022
...A strong thunderstorm will impact portions of north central Jeff
Davis and southeastern Culberson Counties through 415 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Kent, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Jeff
Davis and southeastern Culberson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 10413 3085 10450 3104 10459 3106 10404
TIME...MOT...LOC 2034Z 175DEG 8KT 3093 10417
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:34 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 21, 4:15 PM CDT | Special Weather Statement | MAF | Culberson | 45 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.